MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWIVELOCK SP, 4.75X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP SWIVELOCK SP, 4.75X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-2324BCM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Complainant's event is typically caused by not inserting the implant co-axial to the bone tunnel or improper bone preparation prior to insertion.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device reported to be discarded by user.
 
Event or Problem Description
It was reported that four 4.75mm x 24.5mm biocomposite swivelocks were being used in a rotator cuff repair procedure.During the procedure, the bone was prepared using an sp anchor.When inserting the first swivelock, ar-2324bcm lot 10017622 (cc100895 line 176380), it bent, and was not able to be inserted successfully.Another swivelock, ar-2324bcm lot 10038551 (cc100895 line 176385) was attempted and as the anchor was being inserted into the bone, it broke.The same event happened with two other swivelocks, from lot 10038551 (cc100895 line 176385).The tip of these three anchors still remain in the patient, lodged at the bottom of the bone tunnel.All other broken pieces were retrieved.Other ar-2324bcm, 4.75mm x 24.5mm biocomposite swivelocks, implanted in a different area of the humeral head were used to complete the procedure successfully.No patient injury reported.Bone quality reported to be average.

Brand Name
BIO-COMP SWIVELOCK SP, 4.75X24.5MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6166158
Report Number1220246-2016-00563
Device Sequence Number415786
Product Code MAI
UDI-Device Identifier00888867026865
UDI-Public00888867026865
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2018
Device Catalogue NumberAR-2324BCM
Device Lot Number10038551
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2016
Initial Report FDA Received Date12/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-2324BCM, LOT 10017622, BIO-COMP SWIVELOCK SP
Outcome Attributed to Adverse Event Other;
Patient Age60 YR